Adverse effects of dopamine potentiation by long-term treatment with selegiline

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

A patient with triosephosphate isomerase (TPI) deficiency exhibited worsening of abnormal involuntary movements of the dystonic type and developed psychiatric symptoms while on selegiline. When selegiline was stopped after 9 years of treatment, abnormal involuntary movements improved to pretreatment level and psychiatric behaviour returned to normal. Monoamine oxidase-B platelet activity was low in this patient.

Original languageEnglish
Pages (from-to)107-109
Number of pages3
JournalMovement Disorders
Volume19
Issue number1
DOIs
Publication statusPublished - Jan 2004

Fingerprint

Selegiline
Long-Term Potentiation
Dyskinesias
Dopamine
Psychiatry
Monoamine Oxidase
Therapeutics
Blood Platelets

Keywords

  • Monoamine oxidase-B
  • Selegiline
  • TPI defect
  • Triosephosphate isomerase

ASJC Scopus subject areas

  • Clinical Neurology
  • Neuroscience(all)

Cite this

Adverse effects of dopamine potentiation by long-term treatment with selegiline. / Hollán, S.; Vécsei, L.; Magyar, K.

In: Movement Disorders, Vol. 19, No. 1, 01.2004, p. 107-109.

Research output: Contribution to journalArticle

@article{c9284795712c4de883fa79f38c32dfe9,
title = "Adverse effects of dopamine potentiation by long-term treatment with selegiline",
abstract = "A patient with triosephosphate isomerase (TPI) deficiency exhibited worsening of abnormal involuntary movements of the dystonic type and developed psychiatric symptoms while on selegiline. When selegiline was stopped after 9 years of treatment, abnormal involuntary movements improved to pretreatment level and psychiatric behaviour returned to normal. Monoamine oxidase-B platelet activity was low in this patient.",
keywords = "Monoamine oxidase-B, Selegiline, TPI defect, Triosephosphate isomerase",
author = "S. Holl{\'a}n and L. V{\'e}csei and K. Magyar",
year = "2004",
month = "1",
doi = "10.1002/mds.10641",
language = "English",
volume = "19",
pages = "107--109",
journal = "Movement Disorders",
issn = "0885-3185",
publisher = "John Wiley and Sons Inc.",
number = "1",

}

TY - JOUR

T1 - Adverse effects of dopamine potentiation by long-term treatment with selegiline

AU - Hollán, S.

AU - Vécsei, L.

AU - Magyar, K.

PY - 2004/1

Y1 - 2004/1

N2 - A patient with triosephosphate isomerase (TPI) deficiency exhibited worsening of abnormal involuntary movements of the dystonic type and developed psychiatric symptoms while on selegiline. When selegiline was stopped after 9 years of treatment, abnormal involuntary movements improved to pretreatment level and psychiatric behaviour returned to normal. Monoamine oxidase-B platelet activity was low in this patient.

AB - A patient with triosephosphate isomerase (TPI) deficiency exhibited worsening of abnormal involuntary movements of the dystonic type and developed psychiatric symptoms while on selegiline. When selegiline was stopped after 9 years of treatment, abnormal involuntary movements improved to pretreatment level and psychiatric behaviour returned to normal. Monoamine oxidase-B platelet activity was low in this patient.

KW - Monoamine oxidase-B

KW - Selegiline

KW - TPI defect

KW - Triosephosphate isomerase

UR - http://www.scopus.com/inward/record.url?scp=17944402073&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=17944402073&partnerID=8YFLogxK

U2 - 10.1002/mds.10641

DO - 10.1002/mds.10641

M3 - Article

VL - 19

SP - 107

EP - 109

JO - Movement Disorders

JF - Movement Disorders

SN - 0885-3185

IS - 1

ER -